J Korean Ophthalmol Soc > Volume 56(9); 2015 > Article
Journal of the Korean Ophthalmological Society 2015;56(9):1473-1478.
DOI: https://doi.org/10.3341/jkos.2015.56.9.1473    Published online September 15, 2015.
A Case of Transient Color Anomaly and Persistent Visual Field Defect after Sildenafil Citrate Overdose.
Patrick Kim, So Young Kim
Department of Ophthalmology, Soonchunhyang University Cheonan Hospital, Soonchunhyang University College of Medicine, Cheonan, Korea. ophdrkim@gmail.com
실데나필 시트르산염 과다복용 후 발생한 색각이상 및 시야감소 1예
김패트릭⋅김소영
순천향대학교 의과대학 천안병원 안과학교실
Received: 27 February 2015   • Revised: 21 April 2015   • Accepted: 23 July 2015
Abstract
PURPOSE
Sildenafil citrate, is an oral tablet demonstrating efficacy for maintaining an erection in males with erectile dysfunction by inhibiting phosphodiesterase type 5 (PDE5). In the present study, we report 1 case of a transient color anomaly with visual field defect after an overdose of sildenafil citrate. CASE SUMMARY: One patient, a 39-year-old female, with no significant medical history other than previous major depressive disorder, visited an outpatient department due to the visual field defect that began after taking 30 tablets of sildenafil citrate (50 mg) 3 days earlier. A number of ophthalmologic tests were administered including visual acuity test, color vision test, fundus photography and the measurement of retinal structure with optical coherent tomography and her condition was monitored. The best corrected visual acuity was 1.0 in both right and left eyes in her first visit. The color anomaly and a central scotoma of both eyes were detected in the visual field test, while significant signs were not observed after evaluation using optical coherent tomography and fundus photography. After 5 weeks, the visual acuity was not affected, the color anomaly symptom disappeared and the focal visual field defect was present although improved. CONCLUSIONS: Transient color anomaly and persistent central scotoma caused by an overdose ingestion of sildenafil has not been reported in Korea, The related mechanisms may involve the inhibition of PDE5 on ganglion cells and bipolar cells in the retina and interruption of phosphodiesterase type 6 (PDE6) function in both rods and cones.
Key Words: Color anomaly;Sildenafil citrate;Visual field defect


ABOUT
BROWSE ARTICLES
EDITORIAL POLICY
FOR CONTRIBUTORS
Editorial Office
SKY 1004 Building #701
50-1 Jungnim-ro, Jung-gu, Seoul 04508, Korea
Tel: +82-2-583-6520    Fax: +82-2-583-6521    E-mail: kos08@ophthalmology.org                

Copyright © 2021 by Korean Ophthalmological Society.

Developed in M2PI

Close layer
prev next